Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Women

Pages: 1
breezy
Unregistered

starting meds and I want to know what to expect
      #132353 - 12/28/04 02:59 AM

I just found out that because my t-cells have dropped 955 in the past 16 months and my viral load has climbed 45,000 and my percentages have dropped, I will have to start meds next week. I don't know what to expect. Can anyone tell me?

Post Extras: Remind Me!   Notify Moderator  
Pat@caresswm.org
Unregistered

Re: starting meds and I want to know what to expect new
      #132371 - 12/28/04 10:16 AM

First of all, let me just say that each person is different. How YOUR body handles each med may be drastically different from any one else. I have been positive since 1991 and been on many different meds. I had a severe liver problem on the Zerit which caused me to lose 100 lbs. I have been overweight all my life but this was no way to lose it. But for the most part I have only had to deal with diarrhea, stomach upset and the likes. I have been lucky in all of this. I hope you have a strong relationship with your HIV DR. and that you are reading and learning as much as you can about this virus. I try to stay current on most new meds by reading POZ, Gay Men's Health, etc and it helps me feel empowered. That is my way of dealing with this. You need to find your way to help you feel empowered. Don't let it overwhelm you. Since you are a first time meds user it may be a rocky ride but good luck tackling this phase of the disaese!

Post Extras: Remind Me!   Notify Moderator  
ang89
Regular

Reged: 12/24/04
Posts: 31
Re: starting meds and I want to know what to expect new
      #132374 - 12/28/04 11:32 AM

I have not had to many bad side effects on the meds, so hang in there. hopefully you won't either.

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: starting meds and I want to know what to expect new
      #132377 - 12/28/04 12:44 PM

whats your tcell count now???? You shouldn't have to begin treatment until you have under 250 tcells.

What treatment are you thinking of going on?

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: starting meds and I want to know what to expe new
      #132493 - 01/03/05 02:25 AM

No two people react the same but I would be lying if I did not warn you the side effects can be anything but fun.

Sickness, loss of apetite, trouble sleeping and loss of sex drive are common at the early stages. Long term risks are numerious but most common is liver failure and heart attacke.

Some people do well on meds while others suffer greatly. If you have no symptoms yet, my advice is to hold off untill meds seem the better option.

There are a great number of Long Term Non-Progressors who have never taken anything, so this is an option too.

Wait and see before jumping in the deep end.

Health,

Jessie10

Post Extras: Remind Me!   Notify Moderator  
Anonymous
Unregistered

Re: starting meds and I want to know what to expect new
      #132616 - 01/06/05 03:36 AM

I have been on trizivir since April 2002 and have absolutely no side affects. I am lucky and hope you are also.

Hang in there.

Post Extras: Remind Me!   Notify Moderator  
pos
Unregistered

Re: starting meds and I want to know what to expect new
      #133111 - 01/20/05 07:04 AM

When you first begin meds, most likely you will experience a lot of side effects until your body adjusts. Most side effects will lessen after the adjustment. When I started, I was vomitting for a couple days and I've had this also when ever switching meds and if I've forgotten to take them for a couple days and then begin again.

The most important thing with meds is to take them as directed. Don't skip doses and if you miss a dose, take it as soon as you remember.

Your doctor will monitor your progress, and rely on you to let them know about side effects. I would suggest to keep a journal and jot down things you are feeling. It's hard to remember everything.

I've switched meds 4 times in the last 7 years, but not because they weren't working. It was because of side effects. I try not to switch if I can. I don[t want to run out of options.

One med I would caution you to stay away from is Sustiva. That one made me have nightmares and sleep walk. Then I wasn't sleeping more than a couple hours a night. I would wake up almost hourly with a nightmare. Most people have some kind of side effect with that one.

Good luck to you.

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 3765

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3